MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Mxp2555867_75 windchill ra603564 complaint description: a customer contacted global technical solution center (gtsc) on 07sep2023 after observing what was described as discordant negative results with cell 4 of one patient sample for antibody identification in indirect antiglobulin test (iat) using 0.8% resolve panel a.Lot: vra440.Expiry: 03oct2023(manufacturing date 01aug2023) and mts anti-igg gel card.Lot: 022423001-01.Expiry: 17dec2023.(manufacturing date 17mar2023) in conjunction with their ortho vision (50002852) and ortho workstation (510010467).Complainant/complaint reporter name: (b)(6), medical, technologist complainant contact info: +(b)(6).Customer, # (b)(6) hospital inc (b)(6) georgia 30060.Event date: (b)(6) 2023, reported same day.Method: automated ¿ ortho vision 50002852 (install date: (b)(6) 2018), sw version 5.12.4.46568).Manual ¿ ortho workstation 510010467, (install date: (b)(6) 2020) reagents: 0.8% resolve panel a lot vra440 expiry 03oct2023, manufacture date: 01aug2023, mts anti-human globulin anti-igg (rabbit) mts gel card lot 022423001-01.Expiry: 17dec2023, manufacture date: 17mar2023.Patient information: known anti-fya antibody positive.No other details provided.The customer reported that on 07sep2023, they had tested the patient sample for antibody identification in iat using 0.8% resolve panel a lot vra440 and mts anti-igg gel card lot 02242301-01 on the ortho vision.Cell 4 resulted negative.All other homozygous anti-fya cells resulted as positive 1+ (cells 5 and 8).The customer repeated testing with the same red cell and gel card lots in manual gel technique in conjunction with their ortho workstation and obtained the same reaction sequence.As the patient had a known anti-fya, no additional testing was performed by the customer.No biased results were reported to a physician.The patient was not harmed as a result of this reported event.
 
Additional Manufacturer Narrative
Investigation details: the customer reported that quality control was performed successfully on the day of testing.No further details were provided.The card and reagent red blood cell storage conditions were reviewed and confirmed to be aligned with ortho¿s recommendations.The customer reported no visual appearance defects for the cards or reagents prior to use.According to ortho lot-specific information for 0.8% resolve panel a lot vra440, cells 1, 3, 7, 10 and 11 are negative for the fya antigen.Cells 4, 5, and 8 are positive and homozygous for the antigen and cells 2, 6 and 9 are positive and heterozygous.It follows therefore, that the negative reaction obtained with cell 4 is not consistent with the expected reactivity of anti-fya antibodies.As part of the investigation of the customer complaint, retains sample of 0.8% resolve panel a lot vra440 cell 4 was tested in tube for the presence of the anti-fya antigen.First the 0.8% cells were converted to a 3% cell suspension in ors, ortho resuspension solution, lot rs817a, following qat30861 (cell suspension preparation by centrifugation) and then tested with ortho reagent anti-fya as per ifu, tube method.After a 15-minute incubation at 37c to idc, cell 4 was positive with a 3+ reaction.Results meet specifications, as per qat50015, a minimum reaction of 2+ is required for all positive final readings.0.8% resolve panel a lot vra440 cell 4 is positive for the anti-fya antigen.Results meet specifications.(b)(4), a review of the worldwide complaint databases was performed through 26sep2023 for 0.8% resolve panel a lot vra440.A total of two complaints were identified for false negative results.Both complaints were related to the event under investigation.No trend identified.(dra603570) an additional review of the complaint databases was performed beyond product expiry for 0.8% resolve panel a lot vra440, on 04oct2023.No additional complaints were identified related to the investigation.(b)(4).No further investigation was carried out on these incidents.The potential assignable cause of the discordant negative antibody identification results obtained by the customer is sample related, the patients anti-fya antibodies being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the fya antigen present on the reagent red blood cells.There is no evidence of any systematic failure of the ortho reagents or analyzer to perform as intended.In mitigation of the discordant negative antibody identification results, the 0.8% resolve panel a instructions for use states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.No other complaint of this type has been received from the customer site since the time of the reported events.

Brand Name
ORTHO 0.8% RESOLVE A 11X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17886956
Report Number0002250051-2023-00125
Device Sequence Number18030294
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public10758750007677
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902317
Device Lot NumberVRA440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown